PDA

View Full Version : Cellcept



eefell
03-08-2007, 06:18 PM
I was recently switched from Methotrexate to Cellcept and am wondering if anyone has had the same problems with it. I've been on it for 2 weeks and have been in the bathroom for 9 of those days. I know that's one of the side effects but I was sure hoping I wouldn't have it because that's the reason I was taken off Methotrexate.

I appreciate your help.

Missy
03-08-2007, 10:09 PM
I personally didn't have those problems with Cellcept, but you definitely want to let your doctor know.

I wish you luck, and hopefully, someone else will have some more experience with similar side effects!

eefell
03-09-2007, 05:12 AM
Thank you for your reply. I searched this forum before I started taking it and it seemed like 90 percent of the people who were taking it didn't have any side effects. I was so excited that maybe something would work. I always seem to be in that 10 percent that includes the side effects.

Thanks again !

Lupieleeshee
03-09-2007, 12:46 PM
I had the same problem with the cellcept! Constant diarrhea to the point I couldnt even leave the house without having to stop for a bthroom. My rhematologist refused to belive it was the cellcept doing this to me and sent me to see a gastroenterologist, which after a coloscopy showed I was fine! My Dr. finally agreed to lessen the dose. I was on 1500mg 2x per day and she decreased to 1000mg 2x per day. This did help some but not completley! It was also not enough to keep my nephritis under control so my protein levels in my 24 hr urine tests quickly went up to 6000-8000 mg. I'm now seeing a new Rheumatologist & Nehrologist! I tried Imuran and Cyclosporine both with the same stomach problems but not nearly as bad. I also am now on prevacid every day for the constant buring pain and reflux I would get after the diarrhea which has helped tremendously. I just started IV Cytoxan and the diarrhea has just about gone away. I do have some nausea/vomiting on the day and sometimes day after I get the infususion but it's much better than making 5 trips a day to the bathroom:)

Hope you feel better soon!

Alicia

eefell
03-09-2007, 03:24 PM
I'm only on 500mg per day which isn't a whole lot. I also take Nexium because I have acid reflux. About a year and a half ago, I had the joy of a colonoscopy too. The prep was the hard part. They found a lot of issues that are pretty much under control except the acid reflux. I haven't been diagnosed with Nephritis but is that what cellcept is mainly for? I'm very blessed to have a great Rheumy and GI doctor. I'm just so tired of medications not working. I've had 3 people tell me in the last week I'm losing weight which shouldn't happen when you take prednisone everyday. Of course, the Nexium is to counteract the Prednisone effects. What is Cytoxin? I'm tired of living in the bathroom every morning. I guess I should have bought stock in Charmin (ha ha).

Missy
03-09-2007, 04:54 PM
I have only heard of Cellcept being used for Lupus Nephritis, personally, and my dose was 2000mg a day.

I also lost weight while on Prednisone. This seems to happen to both my sister and I. I think a combo of just the Lupus in general and Prednisone. I was able to get back almost to my "pre-Lupus" weight after getting off Prednisone.

MARYCAIN
03-09-2007, 05:21 PM
Cytoxan is a chemotherapy drug that is sometimes used to treat lupus nephritis or other serious organ involvement. Because it can have some very serious side effects, most doctors will try other meds first before using cytoxan, unless there is serious kidney or neuro involvement that needs to treated quickly. Since cytoxan is a chemo drug, you have basically the same side effects as any cancer chemo - nausea, vomiting, hair loss, mouth sores, etc.

Missy
03-09-2007, 07:07 PM
Oh, yes, MaryCain, what I meant was that I hadn't heard of using of Cellcept for other Lupus symptoms (like for CNS Lupus or joint pain). I said that kind of funny, didn't I ?!?

eefell - Cellcept is another one of those drugs that was not developed to treat Lupus, be we have co-opted it from the transplant community. I have met several post-transplant recipients using Cellcept as an anti-rejection drug.

I hope your Cellcept problems clear up or that you find another treatment that works better for you.

MARYCAIN
03-09-2007, 08:30 PM
I think we both got confused on our posts - the original poster had asked what cytoxan was in her second post so I was responding to that. I think I was reading that she had been diagnosed with kidney involvement, not that she hadn't. Probably a good reason not to try to type at the same time I'm listening to the boys practice their spelling words - my mind can't do two things at the same time anymore!

Missy
03-09-2007, 10:17 PM
Ooops! Me, too!!! I get it now! :lol:

I used to be able to blame this kind of stuff on the Prednisone, but now that I'm off of it, I have no excuse!! :lol:

papillon
03-10-2007, 12:02 AM
Hi there,

I've been on Cellcept for about a month now and had back and forth stomach issues until I upped my dairy actually. I am now quite addicted to yogurt in the AM otherwise I have bonding time with the toilet. I'm on 500mg twice a day and it's helping alot with the kidney issues as far as my labs go and all.
I hope you figure out a balance. Cytoxan sucks from what my doctor told me since it is also connected with hair loss and long term possibilities of infertility.

Missy
03-10-2007, 12:58 PM
I also had good luck on the Cellcept, but did find I needed to keep something on my stomach to keep from feeling nauseous, or what I call "medicine tummy."

Even now that I"ve been off the Cellcept for around 4 weeks, I still find I'm prone to nausea, especially when I don't eat, but it is not as bad.

sisterloudjoy38
03-11-2007, 05:20 PM
I have been on cellcept now for about 1 year. Since then, I have not had any flares. I may have gotten a slight swell here and there but nothing serious. I take 500 mg 4 times daily. I was going to the nephrologist every 3 months. Then every six months and I just went March 8 and he gave me a great report. He only wants me to come and see him once a year. It has helped my kidney nephritis and also no flares. I can truly say that the healing process has taken place. I also use a small dose of prednisone along with the cellcept. Prednisone I use is 10 mg a day. I haven't experienced any diarhhea at all with the cellcept. I am no longer anemic. I just experience a lot of joint stiffness. Peace to all :D

terrilynn49
03-15-2007, 11:35 AM
Hi all, can someone tell me what to expect with this drug? I was prescribed this yesterday but I think I will wait to take it tomorrow so I can see how it affects me, so I dont miss work.

sisterloudjoy38
03-16-2007, 04:57 AM
Take it. Don't be afraid. While you are taking it say a short prayer of healing. I have been on cellcept for a year. I no side affects from this med. I take 500 mg 4 times daily. It has helped my Lupus and my kidneys. You will see a change. Keep the faith. It is there to help you not harm you.

The only thing I experience with cellcept is nausea but not for the entire time. It goes away. Can't be in the sun with this med.

I hope you take it and all is well. :P

PuertoRican-mom-of-2
03-24-2007, 04:40 AM
I have been on Cellcept scince October, and it dosn't seem to be helping me at all. Lupus has flared bad despite the med.

I have one question. Were you guys told to take it on an empty stomach? I take 1000 mg twice daily. One hour before food or two hours after food. The doctors also started me on it slowly. First 500 mg for a week, then 1000 for a week the so on. I haven't had any stomach issues with it. Hope this can help. Betsy

sisterloudjoy38
03-25-2007, 11:37 AM
I can't express the importance of taking this type of medicine on an empty stomach. I asked my rheumotologist should I snack or eat during taking this medicine and he said you would not get the full affect until you take in on an empty stomach. What I do is take 2 at 7:00 am in the morning before breakfast. It says take it 1 hour before you eat. 3 hours after you eat. I take my next 1 at 3:00 pm and then eat for dinner around 4 or 5 then take another 1 at 9:00 pm at night. It's been very good since I have been taking it. Watch what you eat. It makes a big different. I hope I am some help for you. I also have a prayer life. It helps tremendously.

terrilynn49
03-26-2007, 07:37 AM
Has anyone noticed a sore throat or dry throat with dry cough especially at night. Also I have been having trouble sleeping at night. I am on 1000 mg a day, I take it first thing in the morning, havent had any stomach issues with it.